MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS ELITE BLADE,5.5MM,DSPL,6BX; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS ELITE BLADE,5.5MM,DSPL,6BX; SAW, POWERED, AND ACCESSORIES
Model Number 72200081
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during shoulder arthroscopy the incisor plus elite blade was oscillating.It is unknown if there was an available back up device or a significant delay during the procedure.No patient injury or other complications were reported.Results of the investigation have concluded that this unit had a "shedding, flaking" which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h3,h6: the reported 5.5 mm incisor plus elite blade, used in treatment, has been returned for evaluation.The blade was returned disassembled.Reassembly of the blades confirmed the reported complaint.The blades will not rotate.Evaluation of the inner and outer blades edgeform shows the distal teeth are bent and worn.This tooth wear appears to be caused by an impact with each other.All indications point to excessive lateral load applied during use.Per the device instructions for use¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
INCISOR PLUS ELITE BLADE,5.5MM,DSPL,6BX
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9702305
Report Number1219602-2020-00206
Device Sequence Number1810818
Product Code HAB
UDI-Device Identifier03596010555687
UDI-Public03596010555687
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model Number72200081
Device Catalogue Number72200081
Device Lot Number50798557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date02/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1